Alert archive / Mississippi / Flash Flood Warnings in 2022
Flash Flood Warning 22, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jul 1, 2022, 5:12 PM CDT for Jasper County, Jones County, Mississippi. It was in force for 103 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2022, 5:12 PM CDT (22:12 UTC)
- Expired
- Jul 1, 2022, 6:55 PM CDT
- In force
- 103 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jasper County, MS, Jones County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 99 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.2 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 644 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
045
WGUS54 KJAN 012212
FFWJAN
MSC061-067-020015-
/O.NEW.KJAN.FF.W.0022.220701T2212Z-220702T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
512 PM CDT Fri Jul 1 2022
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Southern Jasper County in east central Mississippi...
Jones County in southeastern Mississippi...
* Until 715 PM CDT.
* At 512 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 4 inches of rain
have fallen. Additional rainfall amounts of 2 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Laurel, Ellisville, Stringer, Sandersville, Heidelberg, Tuckers
Crossing, Moss, Mill Creek, Vernon, Ovett, Hebron, Stafford
Springs and Soso.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3166 8940 3180 8932 3183 8932 3193 8916
3202 8891 3183 8891 3182 8894 3143 8894
3144 8910 3157 8940
FLASH FLOOD...RADAR INDICATED
$$
DC2 follow-up statements
509
WGUS74 KJAN 012249
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
549 PM CDT Fri Jul 1 2022
MSC061-067-020015-
/O.CON.KJAN.FF.W.0022.000000T0000Z-220702T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jasper MS-Jones MS-
549 PM CDT Fri Jul 1 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM CDT THIS
EVENING FOR SOUTHERN JASPER AND JONES COUNTIES...
At 549 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 4 and 6 inches of rain have
fallen. Additional rainfall amounts of 1 to 3 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Laurel, Ellisville, Stringer, Sandersville, Heidelberg, Tuckers
Crossing, Moss, Mill Creek, Vernon, Ovett, Hebron, Stafford
Springs and Soso.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3166 8940 3180 8932 3183 8932 3193 8916
3202 8891 3183 8891 3182 8894 3143 8894
3144 8910 3157 8940
FLASH FLOOD...RADAR INDICATED
$$
DC028
WGUS74 KJAN 012355
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
655 PM CDT Fri Jul 1 2022
MSC061-067-020005-
/O.CAN.KJAN.FF.W.0022.000000T0000Z-220702T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jasper MS-Jones MS-
655 PM CDT Fri Jul 1 2022
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHERN JASPER AND JONES
COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3166 8940 3180 8932 3183 8932 3193 8916
3202 8891 3183 8891 3182 8894 3143 8894
3144 8910 3157 8940
$$
DCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 2:39 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jul 1, 2:39 PM CDT, 2 hours 33 minutes before
Area Forecast Discussion National Weather Service Jackson MS 239 PM CDT Fri Jul 1 2022 .DISCUSSION... Tonight and Tomorrow... Just as mentioned in this mornings discussion, the atmospheric pattern pretty much hasn't changed. Winds are still out of the south/southeast and the disturbance along the TX/LA coast continues to serve as one of the driving factors for isolated shower and thunderstorm activity. showers and storms have kicked off across the south west with some isolated pop up showers across the east and north. This will be the story through this evening but as we start to lose daytime heating, precip chances will decrease. The trend for the last couple of days has been a few lingering light showers after sun set so expect that to be the case this evening as well. While severe weather is not anticipated, under the right conditions (storm developing along an outflow boundary) a severe storm can't be ruled out. Expect mostly cloudy skies tonight with lows falling into the low 70s. Saturday's weather will pretty much mimic these last few days. Afternoon diurnal shower and storm activity with partly to mostly cloudy skies. Highs will be in the upper 80s to near 90 degrees./JNE/ Saturday Night through Friday... Saturday night will see a few lingering showers through late evening, dissipating as we begin to cool off overnight. Lows generally in the mid/low 70s F. Seasonably warm and muggy conditions will persist through much of the forecast period as expansive upper ridging centered over the Central Rockies exerts influence. Heading into Independence Day, we continue to note forecast guidance signals indicating heat indices around 105 F for much of the area. The general pattern suggests high confidence in a forecast for increasing heat stress with little day to day change beyond Monday through the work week. The most notable trend through the week will likely be a slight warming trend as the ridging will likely remain in place for quite some time. Highs this week will return to the 90s F with lows only dropping into the middle 70s F. This necessitates continuing HWO products for heat stress with a Limited Risk (1/4) for heat stress conditions for most areas on Monday, with most areas having an increase Elevated Risk (2/4) through the remainder of the week. Should the ridge axis drift further west into the Intermountain West, we could see deep layer flow becoming more northerly across the area with upper heights lowering just a bit (though still anomalously high) which would likely be our coolest/wettest possibility and a forecast close to seasonal. The current most likely scenario keeps the ridge centered over the Rockies and should keep storm coverage more isolated in the late afternoon into evening through the week. The further the ridge can retrograde away from our area, the higher our diurnal rain chances (and lower our heat indices) will be. With the increasing heat and humidity and storms not being totally absent our area, a few stronger thunderstorms with some microburst potential will be possible with afternoon thunderstorm activity this coming week. /86/ && .AVIATION... 18Z TAF discussion: Iso showers and thunderstorm activity will continue through this afternoon but should begin to lessen as the sun starts to set. Mainly VFR conditions will prevail through the period but there will be moments of lowered ceilings during the latter half. Another low cloud deck will move in tomorrow morning mainly affecting central and southern sites. Patchy/shallow BR and FG will be possible as well during that time. Winds will be light and out of the S/SE, but could become gusty at times with storms./JNE/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 71 87 72 90 / 46 63 16 45 Meridian 71 88 72 90 / 51 53 14 52 Vicksburg 71 87 72 90 / 42 69 22 38 Hattiesburg 72 87 73 91 / 53 65 10 49 Natchez 71 86 72 90 / 60 74 11 30 Greenville 72 88 72 88 / 21 57 27 53 Greenwood 72 90 73 89 / 28 49 23 57 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && JNE/LP
Hazardous weather outlook, Jul 1, 6:09 AM CDT, 11 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 609 AM CDT Fri Jul 1 2022 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 021115- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 609 AM CDT Fri Jul 1 2022 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Hot weather will return to the outlook area next week. There is a limited threat for increasing heat stress with heat indices near 105 Independence Day over most of the area. Heat will increase to dangerous levels with heat indices from 106 to 110 for most of the area Tuesday through Thursday. (https://www.weather.gov/images/jan/graphicast/1.png) (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Thursday. 20 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Jul 1, 11:26 AM CDT, 5 hours 46 minutes before
Special Weather Statement
National Weather Service Jackson MS
1126 AM CDT Fri Jul 1 2022
LAZ024-026-MSZ060-011700-
Concordia LA-Catahoula LA-Adams MS-
1126 AM CDT Fri Jul 1 2022
...A strong thunderstorm will impact portions of Concordia,
southwestern Catahoula Parishes in northeastern Louisiana and
southwestern Adams Counties through NOON CDT...
At 1125 AM CDT, Doppler radar was tracking a strong thunderstorm near
Mayna, or near Larto, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Mayna around 1135 AM CDT.
Monterey around 1155 AM CDT.
Jonesville and Wildsville around 1200 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3130 9200 3149 9201 3159 9197 3167 9188
3137 9128 3132 9147 3128 9150 3124 9148
3121 9153 3124 9154 3123 9157 3114 9162
3115 9171 3116 9168 3120 9170 3130 9191
3127 9195 3123 9192 3124 9200 3128 9202
TIME...MOT...LOC 1625Z 217DEG 15KT 3142 9191
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JNESpecial weather statement, Jul 1, 2:47 PM CDT, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Jackson MS
247 PM CDT Fri Jul 1 2022
MSZ048-053-054-012015-
Copiah MS-Hinds MS-Claiborne MS-
247 PM CDT Fri Jul 1 2022
...A strong thunderstorm will impact portions of northeastern
Claiborne, southwestern Hinds and northwestern Copiah Counties
through 315 PM CDT...
At 247 PM CDT, Doppler radar was tracking a strong thunderstorm near
Utica, or 18 miles southeast of Vicksburg, moving northeast at 30
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Utica around 250 PM CDT.
Newman around 255 PM CDT.
Dry Grove around 310 PM CDT.
Other locations impacted by this storm include Learned.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3181 9073 3208 9093 3208 9091 3213 9091
3212 9088 3213 9084 3216 9085 3214 9082
3216 9077 3218 9079 3221 9074 3225 9071
3226 9073 3230 9070 3234 9071 3235 9069
3234 9063 3238 9063 3197 9031 3175 9066
TIME...MOT...LOC 1947Z 234DEG 26KT 3211 9068
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DCSpecial weather statement, Jul 1, 3:16 PM CDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Jackson MS
316 PM CDT Fri Jul 1 2022
MSZ048-012100-
Hinds MS-
316 PM CDT Fri Jul 1 2022
...A strong thunderstorm will impact portions of Hinds County through
400 PM CDT...
At 316 PM CDT, Doppler radar was tracking a strong thunderstorm near
Utica, or 16 miles northwest of Crystal Springs, moving northeast at
25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Dry Grove around 330 PM CDT.
Raymond around 345 PM CDT.
Bolton around 350 PM CDT.
Jackson around 355 PM CDT.
Clinton around 400 PM CDT.
Other locations impacted by this storm include Learned.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3205 9059 3220 9073 3224 9073 3225 9071
3226 9073 3230 9070 3234 9071 3234 9063
3237 9064 3245 9059 3245 9024 3217 9023
3218 9024 3215 9025 3215 9024 3211 9025
3210 9024 3209 9025 3209 9023 3205 9023
TIME...MOT...LOC 2016Z 231DEG 21KT 3215 9056
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DCSpecial weather statement, Jul 1, 3:28 PM CDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Jackson MS
328 PM CDT Fri Jul 1 2022
MSZ073-074-012115-
Lamar MS-Forrest MS-
328 PM CDT Fri Jul 1 2022
...A strong thunderstorm will impact portions of Forrest and eastern
Lamar Counties through 415 PM CDT...
At 328 PM CDT, Doppler radar was tracking a strong thunderstorm over
Brooklyn, or 16 miles north of Wiggins, moving north at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Mclaurin around 340 PM CDT.
Petal and Sunrise around 400 PM CDT.
Macedonia around 410 PM CDT.
Other locations impacted by this storm include Corinth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3100 8934 3106 8948 3141 8948 3140 8914
3114 8914 3100 8915 3100 8914 3091 8914
3091 8934
TIME...MOT...LOC 2028Z 194DEG 25KT 3110 8919
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DCSpecial weather statement, Jul 1, 4:22 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Jackson MS
422 PM CDT Fri Jul 1 2022
MSZ065-066-012200-
Jones MS-Covington MS-
422 PM CDT Fri Jul 1 2022
...A strong thunderstorm will impact portions of eastern Covington
and Jones Counties through 500 PM CDT...
At 422 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ellisville, moving north at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Ellisville around 425 PM CDT.
Laurel around 430 PM CDT.
Tuckers Crossing around 435 PM CDT.
Mill Creek around 445 PM CDT.
Sandersville around 455 PM CDT.
Other locations impacted by this storm include Seminary and Soso.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3148 8956 3179 8946 3182 8894 3143 8894
3143 8941
TIME...MOT...LOC 2122Z 197DEG 28KT 3155 8914
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DCSpecial weather statement, Jul 1, 4:29 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Jackson MS
429 PM CDT Fri Jul 1 2022
MSZ042-043-012200-
Yazoo MS-Madison MS-
429 PM CDT Fri Jul 1 2022
...A strong thunderstorm will impact portions of central Yazoo and
southwestern Madison Counties through 500 PM CDT...
At 429 PM CDT, Doppler radar was tracking a strong thunderstorm over
Flora, or 15 miles northwest of Madison, moving north at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Myrleville and Little Yazoo around 450 PM CDT.
Other locations impacted by this storm include Bentonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3250 9022 3252 9044 3280 9047 3280 9031
3271 9009
TIME...MOT...LOC 2129Z 180DEG 24KT 3259 9032
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DCThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:25 PM CDT | Special Weather Statement | JAN | Yazoo | 35 min |
| Jun 30, 8:21 PM CDT | Special Weather Statement | JAN | Sharkey | 24 min |
| Jul 1, 2:47 PM CDT | Special Weather Statement | JAN | Hinds | 28 min |
| Jul 1, 3:16 PM CDT | Special Weather Statement | JAN | Hinds | 44 min |
| Jul 1, 3:28 PM CDT | Special Weather Statement | JAN | Forrest | 47 min |
| Jul 1, 4:22 PM CDT | Special Weather Statement | JAN | Jones | 38 min |
| Jul 1, 4:29 PM CDT | Special Weather Statement | JAN | Yazoo | 31 min |
| Jul 1, 5:44 PM CDT | Special Weather Statement | JAN | Clarke | 46 min |
| Jul 1, 6:08 PM CDT | Special Weather Statement | JAN | Carroll | 37 min |
| Jul 1, 6:10 PM CDT | Special Weather Statement | JAN | Winston | 35 min |
| Jul 1, 6:59 PM CDT | Special Weather Statement | JAN | Winston | 31 min |
Nearby
Flash Flood Warnings in Mississippi, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.